Contributors

4 December - Off the temozolomide

I've been off the temozolomide for a couple of days now. Still feeling mildly nauseous. Not enough to be in any real danger of throwing up, but enough that I probably would not bother to eat if Olga hadn't gone to the trouble of putting food in front of me.

Fortuitously, I am not due the next batch of poison until just after the Christmas festivities. Hopefully my appetite will be restored by then. I do like my roast turkey and Christmas pudding, not to mention my Camembert and a nice piece of crumbly Cheddar.

I normally also enjoy a glass or three of red wine to go with the aforementioned items so it has been quite a hardship having to avoid alcohol for the last few months. Alcohol is not exactly prohibited, particularly by the chemotherapy, but it is recommended to avoid it if you take clomipramine as it increases the side effects. Unfortunately clomipramine is not one of those drugs you can just stop taking for a few days. You have to change the dose gradually. So I can't just come off it for a Christmas / New Year break.

All being well I will allow myself a trial glass of wine on Christmas Eve to see what happens. If that causes no ill effects then I have two more days to finish the bottle before my next batch of chemotherapy tablets. Because although as I said the warnings about alcohol don't apply to the temozolomide, I think that taking alcohol along with with temo, clomipramine, dexomethazone and all the other tablets would be a bit too much.